Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


meth and Atripla
Jan 6, 2011

Was tested positive in May, began Atripla and in 30 days lowered my viral load from 53000 to 141. can the use of meth and atripla decrease efficacy ? I use meth occasionally, only twice a year and very little amount when in Los Angeles. I know meth is bad anyway, just wondering what effects are expected.

Response from Dr. Fawcett

Meth combined with antivirals (or by itself, for that matter!) is never a good idea. No specific cases of this combination are documented in the literature, but combining meth with other antivirals (notably Norvir) can increase the amount of meth in the bloodstream to dangerously toxic levels. There are other studies that appear to indicate that meth and other amphetamines damage the immune system in ways that are not clearly understood. Meth is one of the toughest drugs I've seen in 25 years of practice and would strongly advise that even twice a year is too much.



Previous
asdg
Next
my partner has hiv i do not

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement